Alert archive / California / Wind Advisories in 2012
Wind Advisory 54, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 9, 2012, 3:34 AM PDT. It took effect at Jun 9, 2012, 12:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2012, 3:34 AM PDT (10:34 UTC)
- In effect from
- Jun 9, 2012, 12:00 PM PDT
- Expired
- Jun 9, 2012, 10:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
242 WWUS76 KLOX 091034 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 334 AM PDT SAT JUN 9 2012 ...GUSTY ONSHORE WINDS TO IMPACT THE DESERT TODAY... ...GUSTY SANTA ANA TO DEVELOP TONIGHT ACROSS THE SOUTHLAND TONIGHT... .A TIGHTENING ONSHORE PRESSURE GRADIENT WILL BRING GUSTY ONSHORE WINDS TO THE DESERT THIS AFTERNOON AND EVENING. THE PRESSURE GRADIENT WILL SWITCH TO OFFSHORE AS A WEAK COLD FRONT MOVES OVER THE REGION THIS EVENING. GUSTY SANTA ANA WINDS WILL DEVELOP ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTY...AND THE SANTA CLARITA VALLEY SUNDAY MORNING. ADVISORY LEVEL WINDS ARE ALSO POSSIBLE IN THE REMAINING VALLEY AREAS OF LOS ANGELES AND VENTURA COUNTY. CAZ059-091900- /O.NEW.KLOX.WI.Y.0054.120609T1900Z-120610T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 334 AM PDT SAT JUN 9 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. * WINDS...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON...AND PERSIST AT LEAST THROUGH THIS EVENING. LOCAL GUSTS TO 55 MPH ARE POSSIBLE IN THE LAKE PALMDALE AREA. * IMPACTS...TRAVEL WILL BE IMPACTED DUE TO GUSTY WINDS ALONG AREA ROADWAYS...INCLUDING HIGHWAY 14 AND 138. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH-PROFILE VEHICLE SHOULD EXPECT GUSTY CROSS WINDS. THE WINDS WILL CREATE AREAS OF BLOWING DUST POSSIBLY REDUCING VISIBILITY A FEW HUNDRED FEET OR LESS IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. && $$ CAZ053-054-091900- /O.NEW.KLOX.WI.Y.0055.120610T0700Z-120610T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 334 AM PDT SAT JUN 9 2012 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PDT SUNDAY. * WINDS...NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL DEVELOP LATE TONIGHT...AND PERSIST INTO LATE SUNDAY MORNING. * IMPACTS...TRAVEL ALONG AREA ROADWAYS WILL IMPACTED BY GUSTY WINDS...INCLUDING INTERSTATE 5...AND HIGHWAYS 2 AND 14. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH- PROFILE VEHICLE SHOULD EXPECT GUSTY CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-091900- /O.NEW.KLOX.WI.Y.0055.120610T1100Z-120610T1700Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 334 AM PDT SAT JUN 9 2012 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA CLARITA VALLEY. THIS ADVISORY IS IN EFFECT FROM 4 AM TO 10 AM PDT SUNDAY. * WINDS...NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP EARLY SUNDAY MORNING. * IMPACTS...TRAVEL ALONG AREA ROADWAYS WILL IMPACTED BY GUSTY WINDS...INCLUDING INTERSTATE 5 AND HIGHWAY 14. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH- PROFILE VEHICLE SHOULD EXPECT GUSTY CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
4 follow-up statements
711 WWUS76 KLOX 091901 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1201 PM PDT SAT JUN 9 2012 ...GUSTY ONSHORE WINDS TO IMPACT THE DESERT TODAY... ...GUSTY SANTA ANA TO DEVELOP TONIGHT ACROSS THE SOUTHLAND TONIGHT... .A TIGHTENING ONSHORE PRESSURE GRADIENT WILL BRING GUSTY ONSHORE WINDS TO THE DESERT THIS AFTERNOON AND EVENING. THE PRESSURE GRADIENT WILL SWITCH TO OFFSHORE AS A WEAK COLD FRONT MOVES OVER THE REGION THIS EVENING. GUSTY SANTA ANA WINDS WILL DEVELOP ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTY...AND THE SANTA CLARITA VALLEY SUNDAY MORNING. ADVISORY LEVEL WINDS ARE ALSO POSSIBLE IN THE REMAINING VALLEY AREAS OF LOS ANGELES AND VENTURA COUNTY. CAZ059-100315- /O.CON.KLOX.WI.Y.0054.000000T0000Z-120610T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1201 PM PDT SAT JUN 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...SOUTHWEST TO WEST WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST AT LEAST THROUGH THIS EVENING. * IMPACTS...TRAVEL WILL BE IMPACTED DUE TO GUSTY WINDS ALONG AREA ROADWAYS...INCLUDING HIGHWAY 14 AND 138. MOTORISTS... ESPECIALLY THOSE DRIVING HIGH-PROFILE VEHICLE SHOULD EXPECT GUSTY CROSS WINDS. THE WINDS WILL CREATE AREAS OF BLOWING DUST POSSIBLY REDUCING VISIBILITY A FEW HUNDRED FEET OR LESS IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. && $$ CAZ053-054-100315- /O.CON.KLOX.WI.Y.0055.120610T0700Z-120610T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1201 PM PDT SAT JUN 9 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PDT SUNDAY... * WINDS...NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL DEVELOP LATE TONIGHT...AND PERSIST INTO LATE SUNDAY MORNING. * IMPACTS...TRAVEL ALONG AREA ROADWAYS WILL IMPACTED BY GUSTY WINDS...INCLUDING INTERSTATE 5...AND HIGHWAYS 2 AND 14. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH- PROFILE VEHICLE SHOULD EXPECT GUSTY CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-100315- /O.CON.KLOX.WI.Y.0055.120610T1100Z-120610T1700Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 1201 PM PDT SAT JUN 9 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PDT SUNDAY... * WINDS...NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP EARLY SUNDAY MORNING. * IMPACTS...TRAVEL ALONG AREA ROADWAYS WILL IMPACTED BY GUSTY WINDS...INCLUDING INTERSTATE 5 AND HIGHWAY 14. MOTORISTS... ESPECIALLY THOSE DRIVING HIGH- PROFILE VEHICLE SHOULD EXPECT GUSTY CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
356 WWUS76 KLOX 092157 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 257 PM PDT SAT JUN 9 2012 ...GUSTY ONSHORE WINDS OVER THE ANTELOPE VALLEY THROUGH THIS EVENING... ...GUSTY NORTHEAST WINDS OVER PORTIONS OF SOUTHERN CALIFORNIA ON SUNDAY... .A TIGHTENING ONSHORE PRESSURE GRADIENT WILL CONTINUE TO BRING GUSTY ONSHORE WINDS TO THE ANTELOPE VALLEY THROUGH THIS EVENING. THESE WINDS WILL SHIFT TO NORTHEASTERLY TONIGHT INTO SUNDAY...AND IMPACT THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTY...AS WELL AS THE SANTA CLARITA VALLEY. THESE WINDS WILL QUICKLY WEAKEN SUNDAY AFTERNOON. CAZ053-054-100600- /O.EXT.KLOX.WI.Y.0055.120610T0700Z-120610T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 257 PM PDT SAT JUN 9 2012 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PDT SUNDAY... * TIMING...GUSTY NORTH TO NORTHEAST WINDS WILL INCREASE AFTER MIDNIGHT...PEAK MID-MORNING ON SUNDAY...THEN QUICKLY WEAKEN IN THE AFTERNOON. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...GUSTY CROSS WINDS WILL MAKE DRIVING POTENTIALLY HAZARDOUS...ESPECIALLY FOR HIGH-PROFILE VEHICLES ON INTERSTATE 5...AND HIGHWAYS 2 AND 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-100600- /O.EXT.KLOX.WI.Y.0055.120610T1100Z-120610T1900Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 257 PM PDT SAT JUN 9 2012 ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO NOON PDT SUNDAY... * TIMING...GUSTY NORTH TO NORTHEAST WINDS WILL FORM LATE TONIGHT...PEAK MID-MORNING ON SUNDAY...THEN QUICKLY WEAKEN IN THE AFTERNOON. * WINDS...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...GUSTY CROSS WINDS WILL MAKE DRIVING POTENTIALLY HAZARDOUS...ESPECIALLY FOR HIGH-PROFILE VEHICLES ON INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-100500- /O.CON.KLOX.WI.Y.0054.000000T0000Z-120610T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 257 PM PDT SAT JUN 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * TIMING...GUSTY WEST WINDS WILL CONTINUE THROUGH MOST OF THIS EVENING...THEN SHIFT TO THE NORTH AND WEAKEN QUICKLY. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...GUSTY CROSS WINDS AND REDUCED VISIBILITY FROM BLOWING DUST WILL MAKE DRIVING POTENTIALLY HAZARDOUS...ESPECIALLY FOR HIGH-PROFILE VEHICLES ON HIGHWAYS 14 AND 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT TODAY. && $$ KITTELL
295 WWUS76 KLOX 100314 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 814 PM PDT SAT JUN 9 2012 ...GUSTY ONSHORE WINDS OVER THE ANTELOPE VALLEY THROUGH THIS EVENING... ...GUSTY NORTHEAST WINDS OVER PORTIONS OF SOUTHERN CALIFORNIA OVERNIGHT INTO SUNDAY MORNING... .STRONG ONSHORE FLOW CONTINUES TO BRING GUSTY WEST WINDS TO THE ANTELOPE VALLEY THIS EVENING. AS THE FLOW TURNS OFFSHORE OVERNIGHT INTO SUNDAY MORNING...GUSTY NORTHEAST WINDS WILL IMPACT THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTY...AS WELL AS THE SANTA CLARITA VALLEY. THESE WINDS WILL QUICKLY WEAKEN SUNDAY AFTERNOON. CAZ059-100500- /O.CON.KLOX.WI.Y.0054.000000T0000Z-120610T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 814 PM PDT SAT JUN 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * TIMING...GUSTY WEST WINDS WILL CONTINUE THROUGH MOST OF THIS EVENING...THEN SHIFT TO THE NORTH AND WEAKEN QUICKLY. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...GUSTY CROSS WINDS AND REDUCED VISIBILITY FROM BLOWING DUST WILL MAKE DRIVING POTENTIALLY HAZARDOUS... ESPECIALLY FOR HIGH-PROFILE VEHICLES ON HIGHWAYS 14 AND 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT TODAY. && $$ CAZ053-054-101115- /O.CON.KLOX.WI.Y.0055.120610T0700Z-120610T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 814 PM PDT SAT JUN 9 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PDT SUNDAY... * TIMING...GUSTY NORTH TO NORTHEAST WINDS WILL INCREASE AFTER MIDNIGHT...PEAK EARLY MORNING ON SUNDAY...THEN QUICKLY WEAKEN IN THE AFTERNOON. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH...STRONGEST THROUGH PASSES AND CANYONS. * IMPACTS...GUSTY CROSS WINDS WILL MAKE DRIVING POTENTIALLY HAZARDOUS...ESPECIALLY FOR HIGH-PROFILE VEHICLES ON INTERSTATE 5...AND HIGHWAYS 2 AND 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-101115- /O.CON.KLOX.WI.Y.0055.120610T1100Z-120610T1900Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 814 PM PDT SAT JUN 9 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON PDT SUNDAY... * TIMING...GUSTY NORTH TO NORTHEAST WINDS WILL FORM LATE TONIGHT...PEAK EARLY TO MID-MORNING ON SUNDAY...THEN QUICKLY WEAKEN IN THE AFTERNOON. * WINDS...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...GUSTY CROSS WINDS WILL MAKE DRIVING POTENTIALLY HAZARDOUS...ESPECIALLY FOR HIGH-PROFILE VEHICLES ON INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
799 WWUS76 KLOX 100526 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1026 PM PDT SAT JUN 9 2012 ...GUSTY NORTHEAST WINDS OVER PORTIONS OF SOUTHERN CALIFORNIA OVERNIGHT INTO SUNDAY MORNING... .THE SURFACE FLOW WILL TURN OFFSHORE OVERNIGHT INTO SUNDAY MORNING...AND GUSTY NORTHEAST WINDS WILL IMPACT THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTY...AS WELL AS THE SANTA CLARITA VALLEY. THESE WINDS WILL QUICKLY WEAKEN SUNDAY AFTERNOON. CAZ059-100630- /O.EXP.KLOX.WI.Y.0054.000000T0000Z-120610T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1026 PM PDT SAT JUN 9 2012 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE SUBSIDED TO BELOW ADVISORY CRITERIA...HOWEVER GUSTS TO 30 MPH WILL CONTINUE UNTIL MIDNIGHT. $$ CAZ053-054-101330- /O.CON.KLOX.WI.Y.0055.120610T0700Z-120610T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1026 PM PDT SAT JUN 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SUNDAY... * TIMING...GUSTY NORTH TO NORTHEAST WINDS WILL INCREASE AFTER MIDNIGHT...PEAK EARLY MORNING ON SUNDAY...THEN QUICKLY WEAKEN IN THE AFTERNOON. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH...STRONGEST THROUGH PASSES AND CANYONS. * IMPACTS...GUSTY CROSS WINDS WILL MAKE DRIVING POTENTIALLY HAZARDOUS...ESPECIALLY FOR HIGH-PROFILE VEHICLES ON INTERSTATE 5...AND HIGHWAYS 2 AND 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-101330- /O.CON.KLOX.WI.Y.0055.120610T1100Z-120610T1900Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 1026 PM PDT SAT JUN 9 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON PDT SUNDAY... * TIMING...GUSTY NORTH TO NORTHEAST WINDS WILL FORM LATE TONIGHT...PEAK EARLY TO MID-MORNING ON SUNDAY...THEN QUICKLY WEAKEN IN THE AFTERNOON. * WINDS...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...GUSTY CROSS WINDS WILL MAKE DRIVING POTENTIALLY HAZARDOUS...ESPECIALLY FOR HIGH-PROFILE VEHICLES ON INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DG/ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 8, 10:30 PM PDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 8, 10:30 PM PDT, 5 hours 4 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1030 PM PDT FRI JUN 8 2012 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... AN UPPER LEVEL TROUGH OF LOW PRESSURE WITH STRONG ONSHORE FLOW WILL CONTINUE TO BRING A COOLING TREND AND EXTENSIVE MARINE LAYER CLOUDS INTO SATURDAY. A WARMING TREND WILL LIKELY START SUNDAY AND AND LAST THROUGH MID WEEK AS HIGH PRESSURE MOVES IN. && .SHORT TERM (TONIGHT-MON)...AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING THROUGH NORTHERN AND CENTRAL CALIFORNIA HAS CAUSED INCREASING ONSHORE FLOW ACROSS SOUTHERN CALIFORNIA. LAX-DAGGETT GRADIENT PEAKED AT +7.8 MB LATE THIS AFTERNOON...A CONSIDERABLE INCREASE FROM YESTERDAY. IN ADDITION...STRONG NORTHWEST FLOW ACROSS THE OUTER COASTAL WATERS WILL CONTINUE TO CREATE FAVORABLE CONDITIONS FOR AN EDDY CIRCULATION ACROSS THE INNER COASTAL WATERS. THIS COMBINATION WILL GENERATE A DEEPENING MARINE LAYER...LIKELY REACHING 2000 FEET ACROSS THE LA BASIN BY SATURDAY MORNING. CURRENT SATELLITE IMAGERY SHOWING LOW CLOUDS BEGINNING TO MOVE INTO COASTAL PORTIONS OF LA COUNTY. THE STRONG ONSHORE FLOW AND DEEPENING MARINE LAYER TREND IS EXPECTED TO BRING A GOOD SURGE OF LOW CLOUDS AND FOG INTO THE COASTAL AND VALLEY AREAS OF LA AND VENTURA COUNTIES...POTENTIALLY REACHING THE SBA SOUTH COAST BY EARLY SATURDAY MORNING. WHILE MOST AREAS ARE EXPECTED TO SEE LOW CLOUDS BURNOFF IN THE AFTERNOON...LOW CLOUDS WILL LIKELY LINGER NEAR SOME OF THE IMMEDIATE COASTAL AREAS OF LA AND VENTURA COUNTIES. TEMPERATURES WILL LIKELY NUDGE DOWNWARD A FEW MORE DEGREES ON SATURDAY...WITH WARMEST VALLEY AREAS ONLY TOPPING OFF IN THE MID 80S. CONTINUED GUSTY SOUTHWEST WINDS IN THE AFTERNOON AND EVENING HOURS ACROSS INTERIOR SECTIONS OF LOS ANGELES COUNTY...INCLUDING THE CASTAIC AREA NEAR THE FIVE MILE WILDFIRE. AS UPPER LEVEL TROUGH SLIDES EASTWARD INTO THE GREAT BASIN ON SATURDAY NIGHT AND SUNDAY. LATEST 00Z NAM SHOWING OFFSHORE WINDS AT 850 MB LEVEL TO BE STRONGER THAN PREVIOUS RUNS. WHILE THE OFFSHORE PRESSURE GRADIENT IS NOT ALL THAT IMPRESSIVE...CERTAINLY CANT IGNORE THE UPPER LEVEL OFFSHORE WIND SUPPORT WHICH IS RATHER RARE FOR THE MONTH OF JUNE. AT THIS POINT... FAIRLY HIGH CONFIDENCE THAT MOUNTAINS...DESERTS...AND HIGHER VALLEYS WILL FEEL THE EFFECTS OF THE OFFSHORE WINDS...WITH CORRESPONDING WARMING AND DRYING TREND. IN FACT...WINDS COULD BE STRONG ENOUGH FOR WIND ADVISORIES TO BE ISSUED FOR THE MOUNTAINS OF LA AND VENTURA COUNTIES...WITH POTENTIAL GUSTS IN THE 40 TO 50 MPH RANGE ON SUNDAY MORNING. THESE OFFSHORE WINDS ARE PROJECTED TO BRING LOWERING HUMIDITIES AND WARMING TEMPERATURES ACROSS MUCH OF THE REGION ON SUNDAY...WITH WARMEST AND DRIEST CONDITIONS OVER INTERIOR SECTIONS. IN FACT...MOUNTAINS...DESERTS...AND INTERIOR VALLEYS COULD SEE HUMIDITIES FALL TO SINGLE DIGITS ON SUNDAY. THE COMBINATION OF OFFSHORE WINDS WITH LOW HUMIDITIES WILL BRING HEIGHTENED FIRE WEATHER CONDITIONS TO THESE AREAS. OF GREATEST CONCERN WILL BE THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES WHERE THE GUSTY WINDS AND LOW HUMIDITIES WILL LIKELY BRING AT LEAST A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS...AND POSSIBLY A LONG ENOUGH DURATION TO WARRANT A RED FLAG WARNING. *** FROM PREVIOUS DISCUSSION *** HEIGHTS DO START CLIMBING MONDAY AS THE INFLUENCE FROM THE PREVIOUS TROF WEAKENS. THUS, THE WARMING TREND SHOULD CONTINUE MONDAY WITH HIGHS MOST AREAS UP A FEW DEGREES FROM SUNDAY. STILL SOME LINGERING MARINE LYR FOR COASTAL ZONES BUT MOST AREAS SHOULD CLEAR OUT BY LATE MORNING. .LONG TERM (TUE-FRI)...WARMING TREND TO LIKELY PEAK TUE BEFORE THE NEXT ERN PAC TROF BRINGS COOLING AND INCREASING ONSHORE FLOW FOR THE LATTER PORTION OF THE WEEK. THE MEDIUM RANGE MODELS ACTUALLY IN PRETTY GOOD AGREEMENT SHOWING THIS TROF EVOLVING INTO AN INSIDE SLIDER UPPER LOW (SOME MODELS SHOWING IT COMPLETELY CUT OFF FROM THE WESTERLIES) WITH SIGNIFICANT COOLING FOR THE AREA BY NEXT WEEKEND. AS ONE WOULD EXPECT FROM THIS TYPE OF PATTERN AND THIS TIME OF YEAR THIS TROF IS VERY MUCH LACKING IN MOISTURE, BUT THERE COULD BE ENOUGH INSTABILITY WITH THE COLD AIR TO SQUEEZE SOMETHING OUT OVER THE MTNS. && .AVIATION...09/0530Z... LATEST AMDAR SOUNDINGS INDICATE MARINE INVERSION AROUND 1300 FEET THIS EVENING. EDDY CIRCULATION OVER THE BIGHT IS STARTING TO SPIN SOME CLOUDS UP ALONG THE COASTAL PLAIN OF LA/VENTURA COUNTIES. OVERNIGHT...WILL EXPECT THE INVERSION TO DEEPEN A BIT...WITH SOME CLOUDS PUSHING INTO THE VALLEYS LATER TONIGHT. CIGS SHOULD RANGE BETWEEN IFR AND MVFR LEVELS. CLEARING DURING THE DAY ON SATURDAY SHOULD BE PRETTY GOOD...ALTHOUGH STRONG ONSHORE GRADIENTS MAY KEEP THINGS A BIT CLOUDIER NEAR THE BEACHES SATURDAY AFTERNOON. AS FOR WINDS...THE STRONG ONSHORE GRADIENTS WILL PRODUCE SOME GUSTY WESTERLY WINDS ACROSS THE MOUNTAINS AND ANTELOPE VALLEY. SO KWJF AND KPMD SHOULD GET SOME PRETTY GUSTY WINDS SATURDAY AFTERNOON. KLAX...MODERATE CONFIDENCE IN 06Z TAF. THERE IS A 30% CHANCE THAT MVFR CIGS COULD LINGER AN HOUR OR TWO LATER THAN CURRENT 19Z FORECAST. KBUR...MODERATE CONFIDENCE IN 06Z TAF. THERE IS A 30% CHANCE THAT IFR CIGS WILL NOT REACH INTO THE AIRFIELD TONIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). && PUBLIC...GOMBERG/WOFFORD AVIATION...RAT SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 8, 9:45 PM PDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 945 PM PDT FRI JUN 8 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-091300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 945 PM PDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT ACROSS THE OUTER COASTAL WATERS...GALE FORCE WINDS...WITH GUSTS TO 40 KNOTS...WILL CONTINUE TONIGHT. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY ACROSS THE OUTER COASTAL WATERS...GALE FORCE WINDS...WITH GUSTS TO 35 KNOTS...WILL CONTINUE THROUGH SATURDAY NIGHT. GALE FORCE WINDS ARE POSSIBLE ONCE AGAIN BETWEEN WEDNESDAY AND FRIDAY OF NEXT WEEK. THE COMBINATION OF GUSTY OFFSHORE WINDS AND SINGLE DIGIT HUMIDITIES WILL BRING HEIGHTENED FIRE WEATHER CONDITIONS TO INTERIOR SECTIONS OF SOUTHWEST CALIFORNIA LATE SATURDAY NIGHT INTO SUNDAY. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GOMBERG
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:34 AM PDT | Wind Advisory | LOX | Los Angeles | 30 hr |
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.